Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 89, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2019, 6:59 PM CDT for Lincoln County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 17, 2019, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS53 KLBF 172359
SVRLBF
NEC111-180030-
/O.NEW.KLBF.SV.W.0089.190617T2359Z-190618T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
659 PM CDT Mon Jun 17 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in southwestern Nebraska...
* Until 730 PM CDT.
* At 658 PM CDT, a severe thunderstorm was located just southeast of
Wallace, or 19 miles north of Hayes Center, and is nearly
stationary.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Dickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4077 10117 4088 10111 4083 10093 4070 10102
4070 10105
TIME...MOT...LOC 2358Z 301DEG 2KT 4079 10109
HAIL...1.25IN
WIND...<50MPH
$$
Snively2 follow-up statements
279 WWUS53 KLBF 180015 SVSLBF Severe Weather Statement National Weather Service North Platte NE 715 PM CDT Mon Jun 17 2019 NEC111-180030- /O.CON.KLBF.SV.W.0089.000000T0000Z-190618T0030Z/ Lincoln NE- 715 PM CDT Mon Jun 17 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHWESTERN LINCOLN COUNTY... At 715 PM CDT, a severe thunderstorm was located between Wallace and Dickens, or 21 miles north of Hayes Center, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Dickens. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4080 10115 4088 10111 4083 10093 4074 10099 TIME...MOT...LOC 0015Z 219DEG 10KT 4083 10105 HAIL...1.00IN WIND...<50MPH $$ Snively
612
WWUS53 KLBF 180027
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
727 PM CDT Mon Jun 17 2019
NEC111-180037-
/O.EXP.KLBF.SV.W.0089.000000T0000Z-190618T0030Z/
Lincoln NE-
727 PM CDT Mon Jun 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and torrential rain are still likely with this thunderstorm.
LAT...LON 4080 10115 4088 10111 4083 10093 4074 10099
TIME...MOT...LOC 0027Z 301DEG 2KT 4083 10104
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:25 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 17, 6:25 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 253 PM CDT Mon Jun 17 2019 A cluster of thunderstorms across northern Cherry County this afternoon with a cold front extending west to east from central Cherry County through Central Holt County. The thunderstorms should develop a cold pool and reinforce the cold front as it sags southward this evening. Deep layer shear up to 30 kts will be supportive of a few strong to briefly sever storms this evening across the area, as the main threat becomes heavy rainfall overnight. All models show an upper level low pressure circulation in northeast Colorado early this evening lifting northeast across southwest Nebraska late tonight and into central Nebraska Tuesday morning. This will enhance the potential for heavy rainfall across southwest into central Nebraska through early afternoon Tuesday. Rainfall amounts of 1 to 2 inches are possible with locally higher amounts. The Flood Watch now includes Grant, Hooker, Arthur, Garfield and Wheeler Counties in addition to counties in southwest and central Nebraska. The low will move to the east and southeast Tuesday afternoon and evening with decreasing chances for rainfall. The widespread rainfall and overcast skies will bring cooler highs from 65 to 70. Winds will be light easterly. For Tuesday night, northwest flow aloft and a fairly moist atmosphere will keep a 30-40 percent chance for showers and a few thunderstorms in the evening, with decreasing chances overnight. Lows will be in the lower 50s. .LONG TERM...(Wednesday through Monday) Issued at 253 PM CDT Mon Jun 17 2019 On Wednesday, Isolated strong to possible severe storms are possible along and behind a leeside trough as winds aloft increase. Timing favors the afternoon and early evening hours. Highs to range from the low to mid 70s central and east, to near 80 in the west. Dry conditions expected Thursday in a post frontal airmass. The weather pattern will turn active gain Thursday night Through Sunday as an upper trough across the Northwestern U.S. moves across the Northern and Central Plains Saturday and Sunday. There will be the potential for strong to severe storms at times, along with heavy rainfall possible. Highs from the upper 70s to low 80s Thursday cool back to 70 to 75 by Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Jun 17 2019 Coverage of thunderstorms will be the forecast challenge over the next 24 hrs. Greatest concentration of storms will be in the southern half of the forecast area tonight. Some fog will also be possible toward morning though confidence in any particular location is low. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for NEZ023>029-035>038- 057>059-069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...JWS
Hazardous weather outlook, Jun 17, 3:27 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Mon Jun 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Mon Jun 17 2019 /227 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms will become widespread this evening and continue through the night, particularly across parts of southwest and north central Nebraska. Some storms may be severe through the evening with large hail and strong winds being the primary threats. All thunderstorms will be capable of producing torrential rainfall with rates of one inch per hour or greater, along with frequent lightning. A Flood Watch is in effect for most of southwest Nebraska and the central Sandhills. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Continued slow-moving thunderstorms will present a heavy rainfall threat, especially for areas east of Highway 83. Nearly daily thunderstorm chances exist for Wednesday through Sunday. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Hail, wind, and flooding or rainfall reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, Jun 17, 6:05 PM CDT, 54 minutes before
Special Weather Statement National Weather Service North Platte NE 605 PM CDT Mon Jun 17 2019 NEZ059-172330- Lincoln NE- 605 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL 630 PM CDT... At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near Wallace, or 22 miles north of Hayes Center. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wallace. LAT...LON 4074 10114 4080 10124 4092 10118 4084 10100 TIME...MOT...LOC 2304Z 231DEG 4KT 4081 10117 Snively
Local storm report, Jun 17, 6:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL IMPERIAL 40.52N 101.64W
06/17/2019 E1.75 INCH CHASE NE EMERGENCY MNGR
&&
SNIVELYSpecial weather statement, Jun 17, 6:30 PM CDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 530 PM MDT Mon Jun 17 2019 NEZ057-058-180015- Perkins NE-Keith NE- 530 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Big Springs, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Brule and Megeath. This includes Interstate 80 in Nebraska between mile markers 109 and 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4111 10205 4113 10189 4094 10179 4092 10205 TIME...MOT...LOC 2330Z 257DEG 7KT 4104 10201 JWS
Local storm report, Jun 17, 6:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 1 E WALLACE 40.84N 101.14W
06/17/2019 E1.00 INCH LINCOLN NE PUBLIC
&&
THORNESpecial weather statement, Jun 17, 6:51 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 651 PM CDT Mon Jun 17 2019 NEZ059-180015- Lincoln NE- 651 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL 715 PM CDT... At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Hershey, or 12 miles southwest of North Platte, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4101 10112 4113 10102 4110 10078 4093 10086 TIME...MOT...LOC 2350Z 273DEG 11KT 4105 10098 Snively
Local storm report, Jun 17, 6:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 12 W IMPERIAL 40.52N 101.87W
06/17/2019 E1.00 INCH CHASE NE PUBLIC
MOSTLY PEA TO DIME SIZE HAIL WITH A HANDFUL OF QUARTER
INCH HAIL.
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:56 AM CDT | Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more | 22 hr |
| Jun 17, 1:52 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 17, 2:29 PM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 17, 2:39 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 17, 3:21 PM CDT | Special Weather Statement | LBF | Cherry | 39 min |
| Jun 17, 3:48 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 42 min |
| Jun 17, 4:19 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 41 min |
| Jun 17, 5:07 PM CDT | Areal Flood Advisory | LBF | Brown, Rock | 2 hr |
| Jun 17, 5:41 PM CDT | Areal Flood Advisory | LBF | Chase | 111 min |
| Jun 17, 6:01 PM CDT | Special Weather Statement | LBF | Chase | 44 min |
| Jun 17, 6:05 PM CDT | Special Weather Statement | LBF | Hayes | 25 min |
| Jun 17, 6:19 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 17, 6:24 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 17, 6:30 PM CDT | Special Weather Statement | LBF | Keith | 45 min |
| Jun 17, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 29 min |
| Jun 17, 6:51 PM CDT | Special Weather Statement | LBF | Lincoln | 24 min |
| Jun 17, 6:59 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.